Mayo Clinic Study Confirms Benicar Use Causes Gastrointestinal Issues in Some Patients
Studies have now confirmed that Benicar is the cause of these gastrointestinal issues in some patients taking the drug. A Mayo Clinic study conducted by Dr. Josephy Murray linked the development of sprue-like enteropathy to the use of Benicar. Sprue-like enteropathy is a disease that produces severe gastrointestinal symptoms. These symptoms may include the following:
- Chronic diarrhea
- Significant weight loss
Over the course of the study, Dr. Murray assessed the condition of 22 patients who were using Benicar. These patients were experiencing gastrointestinal symptoms that were initially diagnosed as Celiac disease. Unfortunately for the patients, however, their symptoms were not responding to a gluten free diet. This diet is one of the most common forms of treatment for Celiac disease. In addition, the patients did not have detectable tissue transglutaminase in their blood. A Celiac disease diagnosis is typically confirmed by performing a test for tissue transglutaminase and obtaining a positive result. Over the course of the study, Benicar use was discontinued. All 22 patients involved in the study experienced relief from their gastrointestinal symptoms. They also gained weight.
If you took Benicar and suffered adverse side effects, you may be entitled to pursue a claim for compensation. We can help. We encourage you to check out how we have helped past clients by reviewing some of our many case results today.